Accessibility navigation


Finite element approximation of a sixth order nonlinear degenerate parabolic equation

Barrett, J. W., Langdon, S. and Nurnberg, R. (2004) Finite element approximation of a sixth order nonlinear degenerate parabolic equation. Numerische Mathematik, 96 (3). pp. 401-434. ISSN 0945-3245

[img] Text - Accepted Version
· Please see our End User Agreement before downloading.

328kB

It is advisable to refer to the publisher's version if you intend to cite from this work. See Guidance on citing.

To link to this item DOI: 10.1007/s00211-003-0479-4

Abstract/Summary

We consider a finite element approximation of the sixth order nonlinear degenerate parabolic equation ut = ?.( b(u)? 2u), where generically b(u) := |u|? for any given ? ? (0,?). In addition to showing well-posedness of our approximation, we prove convergence in space dimensions d ? 3. Furthermore an iterative scheme for solving the resulting nonlinear discrete system is analysed. Finally some numerical experiments in one and two space dimensions are presented.

Item Type:Article
Refereed:Yes
Divisions:Faculty of Science > School of Mathematical, Physical and Computational Sciences > Department of Mathematics and Statistics
ID Code:4966
Publisher:Springer Verlag

Downloads

Downloads per month over past year

University Staff: Request a correction | Centaur Editors: Update this record

Page navigation